Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 3, 2001, 12:53 PM CST for Dale County, Alabama. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2001, 12:53 PM CST (18:53 UTC)
- Expired
- Mar 3, 2001, 2:00 PM CST
- In force
- 67 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Dale County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 9:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 031853 SVRTLH ALC045-032000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1253 PM CST SAT MAR 3 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALE COUNTY IN ALABAMA * UNTIL 200 PM CST... * AT 1253 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 10 MILES WEST OF LEVEL PLAINS...OR ABOUT 5 MILES NORTHWEST OF ENTERPRISE...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GERALD...LEVEL PLAINS BY 100 PM CST... HOLIDAY VILLAGE...DALEVILLE BY 105 PM CST... BOWDEN TERRACE...FORT RUCKER BY 110 PM CST... KELLY BY 115 PM CST... NEWTON BY 120 PM CST... PLEASANT HILL...WATERFORD BY 125 PM CST... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOEiS WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHANGING CONDITIONS. THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. .END 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 9:55 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 3, 9:55 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1055 AM EST SAT MAR 3 2001
UPDATING ZONES FOR TORNADO WATCH WW 43
LOOKS TO BE AN ACTIVE DAY WITH SPC HIGHLIGHTING MOST OF MY CWA FOR A
MODERATE RISK OF SEVERE WEATHER WITH THE GREATEST THREAT COMING FROM
DAMAGING STRAIGHT LINE WINDS. LATEST SURFACE ANALYSIS SHOWS A
STATIONARY FRONT ACROSS NORTH GA EXTENDING SOUTHWEST INTO A 1000MB
SURFACE LOW IN THE NORTHWESTERN GULF SOUTH OF LAKE CHARLES. SHOWERS
AND STRONG THUNDERSTORMS ARE FOCUSED ALONG AND SOUTH OF THE BOUNDARY
AND A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR A PORTION OF
OUR WESTERN ZONES UNTIL 11 AM EST. LOCAL RADARS SHOW A LINE OF
STRONG STORMS MOVING RAPIDLY TO THE NORTHEAST THROUGH EXTREME SE
ALABAMA AND INTO SW GEORGIA WITH SCATTERED SHOWERS OVER THE FLORIDA
PANHANDLE. ZONES WILL BE UPDATED AS NEEDED TO RECONFIGURE AS CURRENT
WATCH EXPIRES AT 11 AM EST AND NEW WATCH(ES) ARE ISSUED.
MARINE: WINDS ARE INCREASING FROM THE SOUTH AND SCA CONDITIONS WILL
LIKELY BE OCCURRING THIS AFTERNOON. WILL MAKE MINOR ADJUSTMENTS ON
THE UPDATE.
.TLH...
AL...TORNADO WATCH 43 UNTIL 3 PM CST.
GA...NONE.
FL...TORNADO WATCH 43 UNTIL 3 PM CST FOR ALL PANHANDLE ZONES
EXCEPT GULF.
SCA GMZ750-755-770-775
FOR A LIST OF COMMONLY USED ACRONYMS AND CONTRACTIONS...SEE OUR WEB
PAGE AT HTTP://WWW.SRH.NOAA.GOV/TLH/TLH/CONTRACTIONS.HTML.
BARRYIn the hours before
Special weather statement, Mar 3, 10:00 AM CST, 2 hours 53 minutes before
ALZ065>069-FLZ007>013-GMZ750-032100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EST SAT MAR 3 2001 ...A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST ALABAMA... AND MUCH OF THE EASTERN FLORIDA PANHANDLE...UNTIL 3 PM CST... THIS INCLUDES THE FOLLOWING COUNTIES... IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...CALHOUN...BAY AND JACKSON. TORNADOES...HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 45 STATUTE MILES NORTH AND SOUTH OF A LINE FROM 15 MILES WEST NORTHWEST OF GULFPORT MISSISSIPPI TO 10 MILES NORTHEAST OF MARIANNA FLORIDA. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:13 AM CST | Severe Thunderstorm Warning | TAE | Coffee | 32 min |
| Mar 3, 12:30 PM CST | Severe Thunderstorm Warning | TAE | Coffee | 45 min |
| Mar 3, 1:21 PM CST | Severe Thunderstorm Warning | TAE | Henry | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.